MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.A photo was provided of the eye.The lens it not visible.There is an area observed in the center of the pupil, which may be the reported mark.This may be lens damage.Unable to make a determination from the provided photo.The manufacturer internal reference number is: 2022-57040.
 
Event or Problem Description
An optician reported that following a cataract extraction with an intraocular lens (iol) implant procedure, during patient¿s review after 5 days of implantation, a white demarcation line has been observed on the iol optic under slit lamp examination.Patient¿s vision was 6/7.5 and did notice a white line subjectively as well.Doctor planned to explant this iol and to re-implant a new lens for this patient.No patient harm was reported.Additional information was received stating the lens was exchanged with a same model in a secondary procedure.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15563000
Report Number1119421-2022-02134
Device Sequence Number17786009
Product Code MFK
UDI-Device Identifier00380652390354
UDI-Public00380652390354
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.115
Device Lot Number15211584
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON CANNULA OPHTHALMIC; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; VISCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown